Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

My Son recently got fever, cold and diarrhea Doctor gave

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1478 Questions
Question
My Son recently got fever, cold and diarrhea
Doctor gave him Taxim-o, Baby gesic, SInarest, Zinc suspension
He also asked us to do stool culture as he has bloody stool for one day.
Report Says

Gram Stain: Occasional pus cells and gram negative bacilli seen.
Result: Escherichia coli grown (Normal flora)
No Salmonella species grown
No Shigella Species grown
No Enteropathogenic Escherichia coli (O157:H7) grown
No Vibrio cholerate grown

What does this mean?
My son is fine now, is there anything i need to worry about?


Posted Sat, 25 Nov 2017 in Internal Doctor Category
 
 
Answered by Dr. Vaishalee Punj 13 minutes later
Brief Answer:
Nothing to worry

Detailed Answer:
Hi
Thanks for your query.

The stool report is normal and it means that bacteria is not responsible for your child's diarhea. The diarhea is most probably viral gastroenteritis.

Viral fevers are self-restricting and get well on their own. Antibiotics will not help. For your note, Taxim-o is an antibiotic. Was the stool test done before or after starting Taxim-o?

Hope it helps. Let me know if you have any other doubts.
Take care.
Dr Vaishalee
Above answer was peer-reviewed by
 
Follow-up: My Son recently got fever, cold and diarrhea Doctor gave 1 hour later
Hi
Taxim o was suggested before test when he started having blood stool.After having taxim o his stools stopped
 
 
Answered by Dr. Vaishalee Punj 1 hour later
Brief Answer:
Still nothing to worry

Detailed Answer:
Hi again

Child was taking Taxim-o before test, so the report maybe false negative.

Since the child is ok now, you can also relax. You can complete the course of antibiotic for 3-5 days total.

No need to worry about E coli (normal flora). Everyone has that organism in their gut and it helps stop the growth of abnormal bacteria. It is needed to maintain health. In fact unnecessary antibiotics may destroy these helpful bacteria and cause GIT issues for long term.

Dr Vaishalee
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor